Alert archive / Nebraska / Tornado Warnings in 2006
Tornado Warning 17, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Apr 15, 2006, 4:28 PM CDT for Gage County, Nebraska. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2006, 4:28 PM CDT (21:28 UTC)
- Expired
- Apr 15, 2006, 5:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Gage County, NE
The radar
The Omaha radar (KOAX), 124 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 4:33 PM CDT | TORNADO | 10 Sw Beatrice, NE | DEBRIS OBSERVED |
| Apr 15, 4:36 PM CDT | TORNADO | 5 S Beatrice, NE | |
| Apr 15, 4:52 PM CDT | TORNADO | 4 E Beatrice, NE | SIGNIFICANT DAMAGE REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 3:04 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2751 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KOAX 152127 TOROAX NEC067-152200- /O.NEW.KOAX.TO.W.0017.060415T2128Z-060415T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 428 PM CDT SAT APR 15 2006 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... GAGE COUNTY IN SOUTHEAST NEBRASKA * UNTIL 500 PM CDT * AT 424 PM CDT...RADAR INDICATED A SEVERE STORM WITH A DEVELOPING TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED 11 MILES SOUTHWEST OF BEATRICE...MOVING NORTH AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... BEATRICE... PICKRELL... CLATONIA... CORTLAND... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR EASTERN NEBRASKA. LAT...LON 4011 9700 4006 9677 4053 9654 4052 9686 $$ FOBERT/RC
3 follow-up statements
000 WWUS53 KOAX 152136 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 435 PM CDT SAT APR 15 2006 NEC067-152200- /O.CON.KOAX.TO.W.0017.000000T0000Z-060415T2200Z/ GAGE NE- 435 PM CDT SAT APR 15 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR GAGE COUNTY... AT 433 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 10 MILES SOUTHWEST OF BEATRICE. THE STORM WAS MOVING NORTH AT 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEATRICE...PICKRELL...CLATONIA AND CORTLAND. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. TAKE SHELTER NOW. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR EASTERN NEBRASKA. LAT...LON 4011 9700 4006 9677 4053 9654 4052 9686 $$ FOBERT/RC
000 WWUS53 KOAX 152142 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 441 PM CDT SAT APR 15 2006 NEC067-152200- /O.CON.KOAX.TO.W.0017.000000T0000Z-060415T2200Z/ GAGE NE- 441 PM CDT SAT APR 15 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR GAGE COUNTY... AT 439 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO KICKING UP DUST DEBRIS. THIS TORNADO WAS LOCATED 4 MILES SOUTH OF BEATRICE...MOVING NORTH AT 50 MPH. BESIDES BEATRICE OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PICKRELL...CLATONIA AND CORTLAND. TAKE SHELTER NOW. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR EASTERN NEBRASKA. LAT...LON 4011 9700 4006 9677 4053 9654 4052 9686 $$ FOBERT/RC
000 WWUS53 KOAX 152154 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 451 PM CDT SAT APR 15 2006 NEC067-152200- /O.CON.KOAX.TO.W.0017.000000T0000Z-060415T2200Z/ GAGE NE- 451 PM CDT SAT APR 15 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR GAGE COUNTY... AT 452 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THAT THE TORNADO HAD REFORMED 4 MILES EAST OF BEATRICE. THE STORM WAS MOVING NORTH AT 50 MPH. DAMAGE HAS BEEN REPORTED 4 MILES EAST OF BEATRICE. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PICKRELL...CLATONIA AND CORTLAND. TAKE COVER IMMEDIATELY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR EASTERN NEBRASKA. LAT...LON 4011 9700 4006 9677 4053 9654 4052 9686 $$ FOBERT/RC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Apr 15, 12:56 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Apr 15, 12:56 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1256 PM CDT SAT APR 15 2006
.DISCUSSION...
FORECAST CONCERNS WILL FOCUS ON SEVERE WEATHER THIS AFTERNOON AND
TONIGHT.
THE SET UP FOR SEVERE WEATHER THIS AFTERNOON INCLUDES THE APPROACH
OF A NEGATIVELY TILTED MID LEVEL LOW PRES OVR EASTERN CO.
OVERNIGHT...THERE WAS QUITE A BIT OF LIGHTNING WITH THIS SYSTEM
AND ARE STARTING TO SEE AND INCREASE IN LIGHTNING ACTIVITY ACRS NE
CO AND WRN NEB INTO SW SD. OVER THE LAST HOUR...THE STORMS IN SRN
SD HAVE BEEN STRENGTHEN ING. THE ELEVATED SHOWERS AND
THUNDERSTORMS HAVE BEEN WITH THE THETA-E ADVECTION AND DEEPER
MOISTURE CONVERGENCE LIFTING NORTHEAST ACRS THE FCST AREA. 12Z
OAX SOUNDING WAS ON THE DRY SIDE WITH LESS THAN A HALF OF AN INCH
PRECIPITABLE WATER. TOP HAD OVER AN INCH OF PW WITH HIGHER RH IN
THE 800 TO 850MB LYR. WILL DO AN 18Z SOUNDING TODAY.
PER THE LATEST SUBJECTIVE SFC ANALYSIS...THE CENTER OF SFC LOW
PRES WAS OVR SW NEB...SLIGHTLY FASTER THAN THE NAM FCST POSITION
AND SFC DEWPOINTS WERE A FEW DEGREES OVERDONE. SFC LOW DEEPENING
WILL CONTINUE TO TAKE PLACE THIS AFTERNOON AS SFC LOW PRES MOVES
INTO NCNTRL NEB BY 00Z.
THERE APPEARS TO BE A CAP IN PLACE THRU 21Z AND IS ERODED BY 00Z.
THEREFORE...EXPECT CONVECTIVE DEVELOPMENT LATE THIS AFTERNOON AND
TO CONTINUE THIS EVENING WITH WRAP-AROUND SHOWERS LATER TONIGHT
AND SUNDAY FOR THE CWA. THE DYMANICS WILL BE MOVING IN THIS
AFTERNOON WITH THE MID LEVEL LOW AND THE STRONG 100KT JET. THE
LIFT ENHANCES BY 00Z AND SPREADS INTO IA BY 03Z. THE INSTABILITY
IS INCREASING OVR CNTRL KS AND NW MO. ELEVATED STORMS MAY DEVELOP
WITH THE DYNAMICS DURING THE AFTERNOON FARTHER N...AND WILL LOOK
FOR THE DRYLINE DEVELOPMENT TO GET GOING OVR CNTRL KS AND SCNTRL
NEB BY MID AFTERNOON AND CONTINUE TO DEVELOP INTO ERN NEB LATE
THIS AFTERNOON. WILL CONTINUE TO MONITOR MESOSCALE FEATURES WITH
INCREASED BACKING LOW LEVEL FLOW...MIXING AND TEMPS HEATING UP.
SEVERE WEATHER LIKELY WITH COMBINATION OF INSTABILITY AND SHEAR.
SPC CONTINUES TO HAVE A MODERATE RISK FROM AROUND OLU TO TQE AND
RDK SOUTHWARD INTO NE KS AND NW MO. LARGE HAIL AND WINDS MORE
LIKELY WITH THE ELEVATED STORMS...AND THE TOR THREAT WOULD BE
GREATER WITH THE GREATER INSTABILITY LATER THIS AFT OVER SE
NEB...WHERE THE LCLS WILL BE LOWER AND THE DRYLINE PUSH. BULK
SHEAR VECTOR MAGNITUDES OF 75KTS IMPRESSIVE BY 4PM OVR ERN NEB AND
INSTABILITY INCREASING. HAD A CONFERENCE CALL WITH EM/S AND THE
MEDIA TO DISCUSS SEVERE WEATHER LOCATIONS AND TIMING. WOULD
EXPECT THE TOR THREAT TO DECREASE BY 8 OR 9 PM WITH BETTER
INSTABILITY SHIFTING SE INTO NW MO AND 0-6BULK SHEAR VECTORS EAST
OF THE AREA.
WINDY CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. WILL
CONTINUE WIND ADVISORY THROUGH AT LEAST 6PM.
THE SFC LOW HEADS INTO IA LATER TONIGHT AND IL SUNDAY. LOOK FOR
BREEZY AND COOLER CONDITIONS WITH SCATTERED SHOWERS. THE NAM IS
HINTING AS SOME WAA SHOWERS MON. LEFT DRY FOR NOW. HIGHS SUN IN
THE 60S AND 70S AND IN THE 70S MONDAY. THE NEXT STORM SYSTEM WILL
BE APPROACHING TUES WITH AGAIN THE CHANCE FOR THUNDERSTORMS AND
SEVERE WEATHER. HAVE AN INCREASING CHC OF PRECIP DURING THE DAY
WITH HIGHS IN THE 60S AND 70S.
LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. A VIGOROUS MID LEVEL
LOW IS PROGGED TO BE A LITTLE SLOWER...SOMEWHERE OVR WRN SD...WITH
THE SFC COLD FRONT NEAR THE MISSOURI RIVER. THUNDERSTORMS WILL BE
ONGOING OVER PARTS OF THE AREA WITH SEVERE STORMS POSSIBLE. THERE
ARE STILL SOME DIFFERENCE AS TO HOW FAR NORTH THE MID LEVEL LOW
WILL LIFT WED AND THU...WITH THE LATEST GFS FARTHER N THAN
FRIDAY/S RUN...YET STILL MUCH FARTHER S THAN THE ECMWF. IT APPEARS
THAT WILL BE FAR ENOUGH NORTH TO REMOVE POPS WITH WRAP-AROUND
PRECIP EXCEPT IN FOR NRN COUNTIES WED AND WED NIGHT AND TAKE OUT
ALTOGETHER THU. WILL LEAVE FRI AND SAT DRY.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR NEZ011-NEZ012-
NEZ015-NEZ016-NEZ017-NEZ018-NEZ030-NEZ031-NEZ032-NEZ033-
NEZ034-NEZ042-NEZ043-NEZ044-NEZ045-NEZ050-NEZ051-NEZ052-
NEZ053-NEZ065-NEZ066-NEZ067-NEZ068.
IA...WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR IAZ043-IAZ055-
IAZ056-IAZ069-IAZ079-IAZ080-IAZ090-IAZ091.
&&
ZAPOTOCNYHazardous weather outlook, Apr 15, 11:35 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1135 AM CDT SAT APR 15 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-160645- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1135 AM CDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING OVER MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA. SEVERE THUNDERSTORMS WILL LIKELY DEVELOP BETWEEN 4 AND 5 PM FROM AROUND OR JUST NORTHEAST OF A COLUMBUS TO BEATRICE LINE. THE ACTIVITY IS EXPECTED TO TRACK FAIRLY QUICKLY NORTHEAST...SPREADING ACROSS NORTHEAST NEBRASKA BY 7 PM OR SO AND THEN INTO SOUTHWEST IOWA. SUPERCELL THUNDERSTORMS WITH LARGE HAIL AND TORNADOES ARE ESPECIALLY POSSIBLE ON THE SOUTHERN END OF THIS AREA OF EXPECTED DEVELOPMENT. STORMS ON THE NORTHERN END WILL LIKELY BE MORE IN CLUSTERS AND INITIALLY BE LARGE HAIL PRODUCERS BUT AN ISOLATED TORNADO ALSO REMAINS POSSIBLE. THE SEVERE THREAT WILL TURN MORE TOWARD HIGH WINDS AND LARGE HAIL BY MID EVENING ALTHOUGH AN ISOLATED TORNADO THREAT CONTINUES. MODERATE INSTABILITY AND HIGH SHEAR VALUES WILL BE PRESENT OVER MUCH OF THE OUTLOOK AREA BY LATE AFTERNOON. WHEN COMBINED WITH A WARM FRONT FORECAST TO PUSH INTO SOUTHEAST NEBRASKA...AND A DRY LINE MOVING IN FROM NORTH CENTRAL KANSAS...THE NECESSARY INGREDIENTS FOR SUPERCELLS WILL BE PRESENT. THE SEVERE THREAT SHOULD DIMINISH OR SHIFT EAST OF THE AREA LATE THIS EVENING. EVEN ABSENT THUNDERSTORMS...STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED THIS AFTERNOON...ESPECIALLY ALONG AND NORTH OF A LINE FROM ALBION TO NEBRASKA CITY TO CLARINDA IOWA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE AGAIN POSSIBLE ON TUESDAY...WITH SOME STORMS POSSIBLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL WILL BE REQUIRED THIS AFTERNOON AND EVENING ACROSS MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA. CHERMOK
In the hours before
Special weather statement, Apr 15, 1:25 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 125 PM CDT SAT APR 15 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-152100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 125 PM CDT SAT APR 15 2006 ...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... MORNING UPPER AIR DATA/SATELLITE TRENDS SHOWED AN ELEVATED MOIST LAYER DRIVING CONVECTION WHICH HAD INCREASED IN INTENSITY EAST THROUGH NORTH OF THE FORECAST AREA. BEHIND THE CONVECTION...BREAKS IN THE CLOUD COVER WILL BE ENOUGH TO WARRANT MIXING PROMOTING BOTH AN INCREASE IN TEMPERATURES AND SURFACE WINDS. A WIND ADVISORY HAS BEEN ISSUED FOR ALL BUT FAR SE NEBRASKA. A SECOND BAND OF ELEVATED RETURNS/MID CLOUDS FROM O NEILL TO OMAHA COULD STRENGTHEN THROUGH 300 PM AND PRODUCE ISOLATED HAIL PRODUCING STORMS FROM FAR NE NEBRASKA INTO W CENTRAL IA. HOWEVER...MAIN CONVECTION IN EASTERN NEBRASKA STILL EXPECTED TO DEVELOP BY 4 OR 5 PM FROM AROUND COLUMBUS SE THROUGH BEATRICE OR PERHAPS A BIT NORTHEAST OF THERE. 12Z MODEL DATA INDICATED THAT MIXED LAYER SURFACE DEWPOINTS OF UPPER 50S TO JUST ABOVE 60 DEGREES WILL BE OVER MUCH OF THE FORECAST AREA BY 7 PM. THIS WILL PRODUCE MODERATE INSTABILITY WITH ML CAPES OF 1500 TO 2000 J/KG. SURFACE DRYLINE STILL LIKELY TO PUNCH TOWARD BEATRICE BY 6 OR 7 PM WITH HIGH SHEAR VALUES PRESENT FROM THERE NORTHEASTWARD. CHERMOK
Special weather statement, Apr 15, 2:45 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 PM CDT SAT APR 15 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-152200- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 245 PM CDT SAT APR 15 2006 ...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... THUNDERSTORM DEVELOPMENT NOTED IN CENTRAL NEBRASKA SOUTH OF ORD AT 230 PM WITH CONVERGENT AREA/CUMULUS CLOUDS EXTENDING SOUTHEAST TOWARD MANHATTAN KANSAS. INITIAL CELLS IN CENTRAL NEBRASKA SHOULD TRACK MORE NORTH AND REMAIN JUST WEST OF THE AREA. HOWEVER...THE AREA FROM CENTRAL NEBRASKA INTO NORTHEAST KANSAS COULD BECOME MAIN AXIS OF SEVERE WEATHER INITIALLY IN EASTERN NEBRASKA. THIS WOULD MOST LIKELY EXTEND FROM AROUND ALBION THROUGH COLUMBUS TOWARD BEATRICE BY 400 OR 500 PM. CHERMOK
Special weather statement, Apr 15, 3:55 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 355 PM CDT SAT APR 15 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-152230- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE... BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE... DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN... HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK... OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH... RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH... TEKAMAH...WAHOO...WAYNE...WEST POINT 355 PM CDT SAT APR 15 2006 ...WARNING DECISION UPDATE FOR EASTERN NEBRASKA... THUNDERSTORM CELLS HAVE DEVELOPED ALONG A LINE FROM AROUND CEDAR RAPIDS THROUGH YORK TO FAIRBURY AND WILL RAPIDLY BECOME SEVERE. THESE STORMS ARE DEVELOPING ALONG THE LEADING EDGE OF THE DRYLINE...ILLUSTRATED BY THE UPPER 20S DEWPOINTS AT KEARNEY AND THE MID 50S DEWPOINT AT HEBRON...BEATRICE...AND COLUMBUS. SURFACE BASED CAPE OF 1000 TO 2000 J/KG WERE NOTED ON THE SPC GRAPHICS AT 20Z FROM COLUMBUS THROUGH BEATRICE WITH WEAKENING INHIBITION. FARTHER EAST...NEAR FALLS CITY...THE INHIBITION REMAINS INTACT. ZERO TO SIX KM VERTICAL SHEAR OF 50 TO 60KTS IS ALSO NOSING INTO THIS REGION PER THE 20Z SPC HOURLY MESOSCALE ANALYSIS. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH ISOLATED TORNADOES POSSIBLE WITH THIS LINE OF THUNDERSTORMS. THE INHIBITION WILL WEAKEN FARTHER EAST TOWARD NORFOLK...LINCOLN AND FALLS CITY THROUGH THE 6 PM WITH CONTINUED STORM DEVELOPMENT ANTICIPATED. ZAPOTOCNY
Local storm report, Apr 15, 4:10 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
410 PM CDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 5 S FRIEND 40.58N 97.28W
04/15/2006 E0.88 INCH SALINE NE EMERGENCY MNGR
&&
SKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 12:46 PM CDT | Wind Advisory | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 17 more | 5 hr |
| Apr 15, 3:42 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 33 min |
| Apr 15, 3:52 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 53 min |
| Apr 15, 4:11 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 34 min |
| Apr 15, 4:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 19 min |
| Apr 15, 4:33 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 27 min |
| Apr 15, 4:36 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 39 min |
| Apr 15, 4:57 PM CDT | Tornado Warning | OAX | Gage | 23 min |
| Apr 15, 5:02 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 43 min |
| Apr 15, 5:13 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 26 min |
| Apr 15, 5:13 PM CDT | Tornado Warning | OAX | Johnson, Otoe | 32 min |
| Apr 15, 5:27 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 33 min |
| Apr 15, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Stanton | 40 min |
| Apr 15, 5:41 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 34 min |
| Apr 15, 5:43 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 32 min |
| Apr 15, 5:44 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 15 min |
| Apr 15, 5:46 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 29 min |
| Apr 15, 5:50 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 40 min |
| Apr 15, 5:50 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha | 25 min |
| Apr 15, 6:00 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 30 min |
| Apr 15, 6:13 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 32 min |
| Apr 15, 6:15 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 30 min |
| Apr 15, 6:16 PM CDT | Severe Thunderstorm Warning | OAX | Wayne | 29 min |
| Apr 15, 6:29 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 31 min |
| Apr 15, 6:37 PM CDT | Tornado Warning | OAX | Otoe | 23 min |
Nearby
Tornado Warnings in Nebraska, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.